Hoping for answers!

Having been off work since January and then having stroke like symptoms at the end of April but no diagnosis of what the problem is, I finally have a neurology appointment on Thursday. I just want some answers as to what is happening in my head as the MRI scan showed nothing! And if he says a migraine I will not believe him, cos I have not got any symptoms of a migraine!!

I'm also into my 3rd week of taking plaquenil liquid. 1st 2 weeks I had to take one dose (8mls)a day. I even noticed at the end of that 2nd week that my joint pains were already noticeably better so I was really pleased. Then the 3rd week I had to double the dose. Don't know why but on the 2nd day my joints were terrible, particularly my ankles, knees and left wrist and have been bad every day since then. I've also found it difficult to sleep, only getting between

4 and 6 hours a night. Before I was having to sleep in the afternoons too as I was so tired. Anyone else experienced this?

I'm looking forward to going up to London on 16 August for my referral with Professor Hunt who I saw 20 years when I was pregnant with my daughter. I'm hoping that she will have some answers for me so that I can make the decision of whether to take early retirement or to try and work a bit longer.

Will let you know how the appointments go.

Hope you all have a good day today

Jane x

3 Replies

oldestnewest
  • Hi Jane good luck with the appointment with Dr Hunt the unit seems very organised i came back from london yesterday. I have been put on plaquenil mainly for the fatigue plus amongst the many blood samples i had taken prof K said one is to see if i have got sjogrens syndrome as schimer test my eyes were bone dry so it says i have sicci syndrome ... i too been off sick since february due to TIA events visual problems but my MRI showed no evidence of stroke or tia's we defo are a complicated lot ;-) thank you for you reply to my recent blog as you may have read i discovered today i have high levels of oestrogen - i looked it up it mentions dry eyes as a side effect!!! the world of medicine is so baffling and so many symptoms cross over i just pray all the bloods taken will lead to a clearer picture...

    for me i am being redeployed so will give it a go with the trial thats offerred but if i dont cope then i will say and go back off sick until im well enough - the muscle and joint discomforts i can tolerate its just the fatigue that is such a major hurdle and add poor night sleep then i feel dreadful - last night i felt so hot i put the fan on but i guess that is hormones but us woman do seem to pay a heavy price compared to men ;-)

    Will be thinking of you on the 16th im due to go up again on the 8th oct kathy xxxx

  • Hi there, what good progress you are making... the old plaquenil is slow on the uptake and can take months to kick in with the fatigue! However my 15 year old daughter is on this and doing much better and almost 6 months now! I had a gap of 15 years seeing Professor Hunt and for that matter Professor Hughes! Mary F x

  • Hi Jane

    Glad you have appointment with prof Hunt soon, plaquenil can be slow too kick in, bare with it it does get better, I'm finding things feel a little better as time goes on. Been on it about 8 months now, I am on 400mg a day and found stepping it up gradually better, as the side effects are not so heavy. It doesn't suit everyone as Mary's recent blog shows.

    I hope you feeling ok today.

    Good luck with trip to London and appointment!

    Take care gentl hugs love Sheena xxxxx :-) :-) :-)

You may also like...